MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44153
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown age and gender was undergoing an angiogram procedure of the right leg via the left groin to the common femoral artery.While removing the 5fr flexor ansel guiding sheath over an amplatz wire, the hub separated from the complaint sheath.As the physician continued to remove the complaint device, it started unraveling in a spiral fashion inside the patient's anatomy but, was able to be completely removed.As a result, groin access was lost.The physician decided to stop the procedure and will reschedule once the left groin is healed.According to the complainant, the dilator was in place during the removal of the complaint device.It is unknown if there was any vessel calcification.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information : upon inspecting the kcfw-5.0-18/38-45-rb-anl0-hc returned for [report reference number (b)(4), the investigator observed that the dilator is severely elongated, as well as the previously reported detachment of device or device component (2907) and unraveled material (1664).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.Additionally, 3 returned images of the device were reviewed.The review of the returned images confirmed evidence of calcification and moderate to severe stenosis in the vessels.The anatomy evident in the photographs appeared tortuous, and the extent of atherosclerotic disease present created an environment in which resistance was likely to be encountered by the user of the device.The visual inspection of the returned device confirmed the elongation of the dilator hub, and the separation of the proximal fitting from the sheath into multiple sections on the wire.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause cannot be traced to the device.It is believed that patient anatomy played a role in the failure of the device in this instance.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: investigation evaluation: cook requested that the dilator supplier evaluate the device master record and device history record including any nonconformances detected during the manufacturing process or deviations from normal manufacturing processes.The dilator was made from the supplier's tubing, which did not have failure-related nonconformances.Additionally, no other complaints have been reported for the lot.The supplier is unable to determine if the failure is associated with manufacturing, and cites excessive tensile loading during use as a contributing factor.The results of the supplier investigation do not alter the conclusion that the cause of the failure is likely related to the patient's anatomy.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7971097
Report Number1820334-2018-03074
Device Sequence Number1739640
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)210530(10)8916666
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model NumberG44153
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number8916666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/02/2018
01/02/2019
02/25/2019
03/17/2020
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/06/2018
01/17/2019
02/26/2019
03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;